It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Serious question help needed,english doctors have no answers

page: 1
0

log in

join
share:

posted on May, 31 2008 @ 04:39 AM
link   
Dear fellow ATS members,i am appealing for your help on behalf of a close relative who was diagnosed with Hodgkins disease last year and as a result was treated with the chemotherapy drug Vincristine(Leurocristine or Oncovin).The side effects of the Vincristine were worse than the actual cancer.My relative suffered agonzing polyneuropathy and at times felt like her skin was burning,suffered electrical shock sensations under her skin and at times was writhing around in agony and had to be admitted back into hospital.The reason why I am asking this question is all the doctors we have dealt with have told us nobody else has ever,anywhere experienced this side effect.My relative was told it was 'all in her head' even after medical staff who saw her on the hospital admissions said there was no way this could be psychological as the physical symptoms were too profound.As a result of being told 'it was all in her head' this has messed my loved one up mentally .So the question I want to ask you all is -Do you know anyone at anytime ,anywhere that has experienced this kind of reaction to Vincristine or has experienced it at all ?I tried e mailing a couple of docs in the US but they did'nt reply.I cannot seriously believe this has never happened before and imagine the frustration I felt when my relative was in agony being told that was just not know in the medical profession.So if you know anything and I mean anything please post.I know ATS has a far reach so here's hoping,yours in good faith Candyfloss




posted on May, 31 2008 @ 04:50 AM
link   
Could it be that she is having some sort of severe allergic reaction to the drug? I can't think why this could be Et related.

Sounds horrible, hope you get some answers & she gets better soon. Hopefully there is an alternate drug she can take



posted on May, 31 2008 @ 05:00 AM
link   
Thanks for the reply.Posted in the wrong section.ATS is so big I'm still getting used to it.Funny you should say that about being ET related.I've only heard polyneuropathy referred to in atube vid when some bloke who was talking about some kind of alien that suffers from bad polyneuropathy when they come to earth.Apart from that it's hardly ever talked about.



posted on May, 31 2008 @ 05:00 AM
link   

Originally posted by _EyesOpen_

Could it be that she is having some sort of severe allergic reaction to the drug?

That was the first thing I was thinking!

I'm no expert but my Fiance is a Office manager at one of the US's 3rd best Internal Medicine guy Dr. Rickets Yeah I know a DR named Rickets get over it. On behave of him I would like to apologize to the person who posted this wonderful thread

Doctors get tons of mail I know I've helped her carry it to the office on my lunch break and yes most gets tossed because he just does not have the time.

I know that sucks but that is the truth I don't know about other Doctors and I don't know if you have contacted him but he is a whisker away from retiring
Good luck
I'll say a prayer for her



posted on May, 31 2008 @ 05:07 AM
link   
Sorry,I forgot the allergic reaction point.Could be as my relatives face used to lokk exactly like someone having an allergic reaction when things were bad.I even took a mobile phone pic and showed the docs all to no avail.They just kept saying they did'nt have a clue in the end Gabba Pentin an anti epileptic drug was prescribed,after alot of pushing by me I might add and this helped a bit.I can appreciate the point about docs being busy but you've got to understand I was desperate constantly hitting a brick wall(not literally)If DR R icketts was agreeable i would love to consult him.Like I said any info appreciated.Thanks guys Candy



posted on May, 31 2008 @ 05:18 AM
link   
I would be happy to send his contact info but not in a general forum I'll send you his info via U2U look at the top of the page menu and click on the red U2U



posted on May, 31 2008 @ 05:26 AM
link   
Was your relative taking any medication which was stopped when she was given this drug? Reason I ask is that withdrawal from some anti-depressant drugs can cause "electric shock" type symptoms.

Cheers



posted on May, 31 2008 @ 05:31 AM
link   

Originally posted by SLAYER69
I would be happy to send his contact info but not in a general forum I'll send you his info via U2U look at the top of the page menu and click on the red U2U

Thanks Slayer,that would be much appreciated.



posted on May, 31 2008 @ 05:33 AM
link   

Originally posted by Mayacara
Was your relative taking any medication which was stopped when she was given this drug? Reason I ask is that withdrawal from some anti-depressant drugs can cause "electric shock" type symptoms.

Cheers
[/
quote]No,she was'nt taking anything.She was only sixteen .A typical age for Hodgkins disease.But i see what you're saying.Thanks Candy



posted on May, 31 2008 @ 07:03 AM
link   
i don't see why the diagnosis that there was no physical cause should mess with your relatives head, i've had to do a quick google to check what exactly polyneuropathy is, and there seems to be tests for it. it seems to be, basically, random pain signals from the nerves.

seriously, doctors and scientists understand little enough about nerves and their relation to sensation. considering that amputees often complain about pain or itching in their removed limb, even movement, where there is absolutely no physical cause, because there is no limb, then it's clear that there isn't such a clear cause and effect between the nerve ending and the sensation. wiki on phantom limb it might not be the same mechanism in your relatives case, but the same lack of understanding exists on the part of the medical profession.

just because the pain in your relatives leg is caused by a problem in her head rather than a problem in her leg, doesn't mean she's imagining the pain or that she's crazy. if you think of a nerve as a cable between a speaker and a stereo, weather the distortion is caused by the connection to the speaker or the connection to the stereo doesn't matter, the distortion is there none the less.

i'm sorry i can't offer any advice on dealing with it or treatment or whatever, i just feel that this girl could have been saved some heart ache, at least, if someone had explained these facts to her straight away



posted on May, 31 2008 @ 12:14 PM
link   

Originally posted by pieman
i don't see why the diagnosis that there was no physical cause should mess with your relatives head, i've had to do a quick google to check what exactly polyneuropathy is, and there seems to be tests for it. it seems to be, basically, random pain signals from the nerves.

seriously, doctors and scientists understand little enough about nerves and their relation to sensation. considering that amputees often complain about pain or itching in their removed limb, even movement, where there is absolutely no physical cause, because there is no limb, then it's clear that there isn't such a clear cause and effect between the nerve ending and the sensation. wiki on phantom limb it might not be the same mechanism in your relatives case, but the same lack of understanding exists on the part of the medical profession.

just because the pain in your relatives leg is caused by a problem in her head rather than a problem in her leg, doesn't mean she's imagining the pain or that she's crazy. if you think of a nerve as a cable between a speaker and a stereo, weather the distortion is caused by the connection to the speaker or the connection to the stereo doesn't matter, the distortion is there none the less.

i'm sorry i can't offer any advice on dealing with it or treatment or whatever, i just feel that this girl could have been saved some heart ache, at least, if someone had explained these facts to her straight away
Thanks Pieman,It messed with her head as she was only sixteen at the time and suffering really badly on and off.We agreed to see a psychologist and it was her that said that my loved ones head was messed up by being constantly told she was imagining it simply because they had never seen this before.Our own GP suggested the reason they were reluctant to admit there was a problem was under the rules ,if there is any effect like this it has to be taken off the market.How true this is I don't know.I was myself that actually suggested it was neuropathy in the frst place.They would'nt have it at first but I insisted so they accepted it in the end and I diagnosed it from the internet.Very frustrating when you have to watch theone you love in extreme pain and discomfort.We've seen a neurologist since who has confirmed there is nerve damage but even he backed his buddies in the proffession up and said it was psychological.However ,on the bright side the Cheif Registrar who oprated on my relative believes us,as does my GP,so there is abit of a silver lining.



new topics

top topics



 
0

log in

join